Rocky Mountain Journal of Mathematics

Sums and strict sums of biquadrates in ${\bf F}_{q}[t]$, $q \in \{3,9\}$

Luis H. Gallardo and Leonid N. Vaserstein

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 40, Number 6 (2010), 1863-1874.

Dates
First available in Project Euclid: 11 January 2011

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1294789701

Digital Object Identifier
doi:10.1216/RMJ-2010-40-6-1863

Mathematical Reviews number (MathSciNet)
MR2764225

Zentralblatt MATH identifier
1293.11106

Subjects
Primary: 11T55: Arithmetic theory of polynomial rings over finite fields
Secondary: 11C08: Polynomials [See also 13F20] 11T06: Polynomials 11E76: Forms of degree higher than two 11P05: Waring's problem and variants

Keywords
Waring's problem polynomials forms biquadrates cubes Paley formulae characteristic two characteristic three finite fields

Citation

Gallardo, Luis H.; Vaserstein, Leonid N. Sums and strict sums of biquadrates in ${\bf F}_{q}[t]$, $q \in \{3,9\}$. Rocky Mountain J. Math. 40 (2010), no. 6, 1863--1874. doi:10.1216/RMJ-2010-40-6-1863. https://projecteuclid.org/euclid.rmjm/1294789701


Export citation

References

  • M. Car and L.H. Gallardo, Waring's problem for polynomial biquadrates over a finite field of odd characteristic, Funct. Approx., Comment. Math. 37%, Part 1 (2007), 39-50.
  • G. Effinger and D. Hayes, Additive number theory of polynomials over a finite field, Oxford Math. Mono., Clarendon Press, Oxford, 1991.
  • L. Gallardo, Une variante du problème de Waring sur $\F_2^n[t]$, (An $\F_2^n[t]$-variant of Waring's problem), C.R.A.S 327 %, Série I (1998), 117-121.
  • ––––, Waring's problem for Polynomial cubes and squares over a finite field of even characteristic, Bull. Belg. Math. Soc. Simon Stevin 12 (2005), 349-362.
  • ––––, Every strict sum of cubes in $\F_4[t]$ is a strict sum of $6$ cubes, Portugal Math. %(N.S.) 65 (2008), 227-236.
  • L.H. Gallardo and D.R. Heath-Brown, Every sum of cubes in $\F_2[t]$ is a strict sum of $6$ cubes, Finite Fields Appl. 13 (2007), 648-658.
  • L.H. Gallardo and L.N. Vaserstein, The strict Waring problem for polynomial rings, J. Number Theory 128 (2008), 2963-2972.
  • R.E.A.C. Paley, Theorems on polynomials in a Galois field, Quart. J. Math. 4 (1933), 52-63.
  • L.N. Vaserstein, Waring's problem for commutative rings, J. Number Theory 26 (1987), 299-307.
  • ––––, Sums of cubes in polynomial rings, Math. Comp. 56 (1991), 349-357.
  • ––––, Ramsey's theorem and the Waring's problem for algebras over fields, Proc. Workshop “Arithmetic of Function Fields,” (Ohio State Univ., 1991), Walter de Gruyter Verlag, Berlin, 1992, 435-442.